Hail, Hitchcock
- When
- July 15, 7:30 PM MST
- Where
- Hitchcock County, 11 mi S of Trenton
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.017, -101.017
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 15, 1:27 PM MST, 6 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 227 PM MDT THU JUL 15 2004 .DISCUSSION...FORECAST CHALLENGES ARE TEMPERATURES ON FRIDAY AND SATURDAY AS WELL AS CHANCES FOR PRECIPITATION TONIGHT THROUGH FRIDAY NIGHT. 18Z SURFACE MAP ANALYSIS SHOWED A STATIONARY FRONTAL BOUNDARY FROM SOUTHEAST WYOMING INTO NORTHEAST COLORADO TO NEAR BURLINGTON COLORADO TO TRIBUNE KANSAS LINE. HIGH PRESSURE WAS OVER UTAH AND COLORADO CENTERED OVER WESTERN COLORADO. IR AND WATER VAPOR SATELLITE IMAGERY SHOWED ANTICYCLONIC RING OF CONVECTION WITH CENTER OF UPPER RIDGE OVER COLORADO. MID LEVEL SHORTWAVE WAS EVIDENT IN WYOMING AS CONVECTION ALREADY DEVELOPING OVER THEIR HIGHER TERRAIN AND WAS MOVING SOUTHEAST TOWARD OUR NEIGHBORHOOD FOR LATER THIS AFTERNOON AND EVENING. WILL PREFER THE GFS MODEL TODAY DUE TO ITS BETTER CONSISTENCY OVER THE PAST SEVERAL RUNS. GFS IS STILL TOO COOL FOR TEMPERATURES SO WITH GO A FEW DEGREES FOR HIGH TEMPERATURES. MOISTURE FIELDS ARE BEST HANDLED BY THE GFS. ETA MODEL STILL TOO DRY. FOR TONIGHT EXPECT SHORTWAVE MOVING SOUTHEAST OUT OF WYOMING TO MOVE THROUGH THE AREA OVERNIGHT TONIGHT. UPPER RIDGE CENTER HAS SHIFTED A LITTLE MORE TO THE WEST SINCE YESTERDAY RESULTING IN MORE MOISTURE AND INSTABILITY ROUNDING THE RIDGE IN NORTHWEST UPPER FLOW. WILL CARRY CHANCE POPS FOR ENTIRE FORECAST AREA TONIGHT WITH BEST CHANCES NORTH AND NORTHEAST ZONES. TEMPERATURES OVERNIGHT WILL BE MILD IN THE 60S. FOR FRIDAY AND FRIDAY NIGHT MODELS FORECAST INCREASED LOW AND MID LEVEL MOISTURE ALONG WITH INSTABILITY AS MID LEVEL SHORTWAVE AND TROUGH MOVE SOUTHEAST ACROSS THE FORECAST AREA IN UPPER FLOW AROUND THE PERIPHERY OF UPPER RIDGE NOW CENTERED OVER COLORADO. EXPECT TEMPERATURES TO BE A LITTLE COOLER DUE TO MORE CLOUDINESS AND SCATTERED CONVECTION. WILL GO WITH HIGH TEMPERATURES IN THE 80S. FOR SATURDAY THROUGH SUNDAY EXPECT RIDGING SURFACE AND ALOFT TO MOVE OVER AREA WITH A LITTLE DRIER AIR MOVING IN ON SATURDAY. HIGH TEMPERATURES ON SATURDAY AND SUNDAY WILL BE NEAR NORMAL MAINLY AROUND 90. LOW TEMPERATURES SATURDAY NIGHT WILL BE A FEW DEGREES COOLER MAINLY IN THE UPPER 50S TO LOWER 60S. FOR THE EXTENDED FORECAST PERIOD (MONDAY THROUGH THURSDAY) WILL ONLY MAKE MINOR CHANGES. FOR MONDAY AND MONDAY NIGHT HAVE ADDED SLIGHT CHANCE POPS AS ANOTHER WEAK SHORTWAVE IMPULSE MOVES THROUGH IN UPPER FLOW. MODELS SHOW SOME DECENT DYNAMICS AND LITTLE MORE MOISTURE WHICH WILL MAKE AT LEAST ISOLATED THUNDERSTORMS POSSIBLE. HAVE ADDED DAY SEVEN WHICH THE LATEST GFS MODEL RATHER STRONGLY HINTS AT BETTER MOISTURE AND INSTABILITY FIELDS TO PRODUCE A FEW THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. WILL INTRODUCE SLIGHT CHANCE POPS FOR DAY 7. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && LAMMERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 548 PM MDT THU JUL 15 2004 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 548 PM MDT THU JUL 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...THIS EVENING AND OVERNIGHT THERE IS A HEIGHTENED THREAT FOR A DAMAGING WIND EVENT AS WELL AS LOCALLY HEAVY RAINFALL LATE THIS EVENING AND OVERNIGHT AS A LARGE CLUSTER OF THUNDERSTORMS...SOME SEVERE...MOVES INTO THE NORTHWEST PORTION OF THE TRI-STATE AREA. THIS CLUSTER OF STORMS WILL REMAIN GENERALLY ALONG AND EAST OF A LINE FROM YUMA COUNTY COLORADO TO GOVE COUNTY KANSAS WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT MDT (1 AM CDT). GIVEN THE DRY WEATHER THE PAST FEW DAYS BLOWING DUST AND LOW VISIBILITIES WILL BE A CONCERN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL CONTINUE INTO FRIDAY AS ADDITIONAL UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION IN NORTHWEST FLOW ALOFT BEFORE TAPERING OFF FRIDAY NIGHT. LARGE HAIL AND DAMAGING WINDS MAY BE POSSIBLE. A RIDGE OF HIGH PRESSURE WILL MOVE OVER THE HIGH PLAINS DURING THE WEEKEND...KEEPING THE REGION MOSTLY DRY DURING THE LATTER PART OF THE WEEKEND AND FIRST HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. DDT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
432 PM MDT THU JUL 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL YUMA 40.12N 102.72W
07/15/2004 0.75 INCH YUMA CO PUBLIC
0430 PM HAIL YUMA 40.12N 102.72W
07/15/2004 1.00 INCH YUMA CO EMERGENCY MNGR
&&
BOYDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
437 PM MDT THU JUL 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL YUMA 40.12N 102.72W
07/15/2004 1.25 INCH YUMA CO EMERGENCY MNGR
HAIL COVERING THE GROUND
&&
BOYDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
450 PM MDT THU JUL 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL YUMA 40.12N 102.72W
07/15/2004 2.00 INCH YUMA CO EMERGENCY MNGR
&&
BOYDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 547 PM MDT THU JUL 15 2004 COZ090-KSZ001>004-013>016-029-NEZ079>081-160600- CHEYENNE KS-DECATUR-DUNDY-GOVE-GRAHAM-HITCHCOCK-NORTON-RAWLINS- RED WILLOW-SHERIDAN-SHERMAN-THOMAS-YUMA- 547 PM MDT (647 PM CDT) THU JUL 15 2004 THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 644 FOR PORTIONS OF THE TRI-STATE AREA UNTIL MIDNIGHT MDT (1 AM CDT). THE FOLLOWING COUNTIES ARE INCLUDED IN THE WATCH. IN EASTERN COLORADO...YUMA. IN SOUTHWEST NEBRASKA...DUNDY...HITCHCOCK AND RED WILLOW. IN NORTHWEST KANSAS...CHEYENNE...SHERMAN...THOMAS...RAWLINS... DECATUR...SHERIDAN...GOVE...GRAHAM AND NORTON. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO DEVELOP IN AND CLOSE TO THE WATCH AREA. HAIL TO 1 INCH IN DIAMETER...WIND GUSTS TO 80 MPH...AND DANGEROUS LIGHTNING WILL BE POSSIBLE IN ANY OF THE THUNDERSTORMS. IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED...TAKE ACTION IMMEDIATELY. LAMMERS
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE GOODLAND KS
812 PM MDT THU JUL 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0750 PM NON-TSTM WND DMG 1 WSW VERNON 39.93N 102.34W
07/15/2004 YUMA CO TRAINED SPOTTER
ESTIMATED 60MPH WINDS 2 INCH LIMBS DOWN
0754 PM HAIL 2 SW ATWOOD 39.79N 101.07W
07/15/2004 0.75 INCH RAWLINS KS TRAINED SPOTTER
ESTIMATED 50 MPH WINDS
0810 PM HAIL 6 N ATWOOD 39.81N 101.04W
07/15/2004 0.75 INCH RAWLINS KS TRAINED SPOTTER
&&
BOYDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
824 PM MDT THU JUL 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0815 PM NON-TSTM WND GST 13 NW ST. FRANCIS 39.90N 101.97W
07/15/2004 60 MPH CHEYENNE KS TRAINED SPOTTER
&&
BOYDThe Goodland radar (KGLD), 93 km away, was scanning. The volume nearest the first event began at 02:31 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404961.